Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2005, 7:34 PM CST for Jackson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 7:34 PM CST (01:34 UTC)
- Expired
- Mar 27, 2005, 8:00 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Jackson County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:25 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 280134
SVROHX
TNC087-280200-
/O.NEW.KOHX.SV.W.0029.050328T0134Z-050328T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF GAINESBORO
* UNTIL 800 PM CST
* AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
GAINESBORO...OR ABOUT 7 MILES EAST OF CARTHAGE...AND MOVING NORTH
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
7 MILES WEST OF GAINESBORO BY 745 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3648 8562 3647 8560 3639 8565 3624 8570
3627 8579 3626 8582 3632 8584 3634 8582
3650 8580 3651 8570
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 27, 2:30 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SUN MAR 27 2005 .DISCUSSION... LATEST ANALYSIS SHOWING SURFACE LOW CENTER HANGING ACROSS NORTH/ CENTRAL AL...WITH INVERTED TROF AXIS UP INTO THE CWA EAST OF BNA. TEMPS/DEWPOINTS ON WEST SIDE OF TROF AXIS REMAINING COOL BUT 18Z BNA RAOB SHOWING SIGNIFICANT INSTABILITY INDICES ABOVE SHALLOW SURFACE BASED COOL LAYER. LATEST IR IMAGERY SHOWING UL TROFS MOVING EAST. STEEPENING LAPSE RATE FROM APPROACHING COLD CORES HELPING TO INCREASE CONVECTION OVER LAST HOUR OR SO ACROSS WEST MIDDLE. SURFACE LOW IS EXPECTED TO PUSH NORTHWARD ACROSS THE CWA TONIGHT ...WHILE UL LOWS SLIDE NORTHEAST AND CLIP THE EXTREME SOUTHERN COUNTIES. COLD CORES ALOFT WILL FURTHER STEEPEN LAPSE RATE WHICH ADDED TO INCREASING LL CONVERGENCE AND MODERATE ML UVV...SHWRS/TSTMS SHOULD INCREASE IN COVERAGE/INTENSITY INTO LATE EVENING. MAIN THREAT NOW LOOKS TO BE LARGE HAIL AND GUSTY WINDS FOR MOST OF THE CWA...ALTHOUGH SPIN-UPS ARE POSSIBLE...ESPECIALLY NEAR LL BOUNDARY. PLAN TO KEEP SVR THREAT IN THROUGH 06Z...WITH CHANCE AFT 06Z PLATEAU ONLY. CATEGORICAL POPS EXPECTED ALL THE WAY THROUGH. MOISTURE ASSOCIATED WITH UL SYSTEM WILL SPREAD ACROSS EARLY TOMORROW ...WHICH WILL LEAVE SCATTERED SHWRS ACROSS THE WEST THROUGH THE MORNING AND ON THE PLATEAU INTO THE MID AFTERNOON. WILL ADJUST POPS ACCORDINGLY. GOOD DRYING COMMENCES MONDAY AFTERNOON...WITH SUNSHINE EXPECTED TUESDAY. WARM TEMPS EXPECTED TUESDAY AFTERNOON. .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Mar 27, 11:00 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST SUN MAR 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1100 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT... SHOWERS WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MIDDLE TENNESSEE TODAY...AS A STRONG UPPER AIR DISTURBANCE APPROACHES FROM THE WEST. A WARM FRONTAL BOUNDARY REMAINS IN EAST TENNESSEE EXTENDING FROM SURFACE LOW PRESSURE IN WESTERN ALABAMA. THE SURFACE LOW IS EXPECTED TO REMAIN STATIONARY OR MOVE LITTLE THROUGH MID EVENING... AND NORTH WINDS AND MORE STABLE AIR WILL REMAIN WEST OF A LAFAYETTE...TO FRANKLIN...TO LINDEN LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON EAST OF THIS LINE. MOISTURE AND DEEP LIFT WILL INCREASE THE THUNDERSTORM CHANCE THIS EVENING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS THE STRONG UPPER SYSTEM MOVES OVER MIDDLE TENNESSEE TONIGHT. THE PRIMARY HAZARDS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS WILL MAINLY BE CONFINED TO SOUTH AND EAST MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED WITH A CHANCE OF SEVERE WEATHER TONIGHT AND WITH ANOTHER SYSTEM AT MID WEEK. 04
In the hours before
Local storm report, Mar 27, 4:52 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 ENE SPENCER 35.78N 85.36W
03/27/2005 1.75 INCH VAN BUREN TN TRAINED SPOTTER
SPOTTER REPORTS GOLDBALL SIZE HAIL
&&
WEKLocal storm report, Mar 27, 5:31 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 9 SSE JAMESTOWN 36.31N 84.87W
03/27/2005 0.75 INCH FENTRESS TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS 3/4 IN HAIL AND LIMBS AS BIG AS
WRIST DOWN IN THE GRIMSLEY COMMUNITY 9 S OF JAMESTOWN.
&&
WEKLocal storm report, Mar 27, 5:44 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL JAMESTOWN 36.43N 84.94W
03/27/2005 0.50 INCH FENTRESS TN TRAINED SPOTTER
TRAINED SPOTTER IN JAMESTOWN REPORTS DIME SIZE HAIL.
&&
WEKLocal storm report, Mar 27, 6:01 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MONTEREY 36.13N 85.24W
03/27/2005 1.00 INCH PUTNAM TN TRAINED SPOTTER
SPOTTER IN MONTEREY REPORTED QUARTER SIZE HAIL
&&
JLMLocal storm report, Mar 27, 6:48 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
03/27/2005 MARSHALL TN LAW ENFORCEMENT
FLOODING ON OLD LAKE ROAD NEAR LEWISBURG
&&
JLMLocal storm report, Mar 27, 7:23 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
03/27/2005 MARSHALL TN LAW ENFORCEMENT
LEWISBURG POLICE REPORT SEVERAL STREETS IN THE CITY WITH
WATER FLOWING ACROSS THE ROAD.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 6:14 PM CST | Flash Flood Warning | OHX | Giles, Marshall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.